MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via facility medwatch# (b)(4) that tip detachment occurred.The target lesion was located in the right radial artery.A 4.00mm x 8mm nc emerge balloon catheter was advanced for dilation.However, after the balloon was inflated with high pressure, the tip of the balloon broke off in the right radial artery.The patient had to go to the operating room for an open procedure to remove the broken piece of balloon.The broken tip was found using fluoroscopy and was easily removed.The procedure was completed with a different device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Correction to b5 describe event or problem.It was initially reported that the target lesion was located in the right radial artery and the procedure was completed with a different device.The event was corrected.The target lesion is unknown and it was not indicated that the procedure was completed with a different device.
 
Event or Problem Description
It was reported via facility medwatch# (b)(4) that tip detachment occurred.A 4.00mm x 8mm nc emerge balloon catheter was advanced for dilation.However, after the balloon was inflated with high pressure, the tip of the balloon broke off in the right radial artery.The patient had to go to the operating room for an open procedure to remove the broken piece of balloon.The broken tip was found using fluoroscopy and was easily removed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an incomplete device return of an nc emerge balloon catheter with a non-bsc guidewire.The device was visually and microscopically examined.The guidewire was received inside the device without movement upon device return.It was not able to be removed without further damaging the device.There was blood and contrast in the manifold and inflation lumen.Just distal to the rapid port exchange (rpe) the shaft was stretched down for a length of 3mm.At 4.4cm distal to the rpe, there was a puncture hole in the inflation lumen due to the hypotube jetting out of the shaft.For a length of 19cm, distal from the stretched down shaft to the end of the device, the shaft was severely buckled which included both the guidewire lumen and the inflation lumen.There was a shaft separation at the end of the buckled shaft segment.The balloon, markerbands, and tip failed to return for analysis.The guidewire returned was frozen within the device due to the severe buckling of the guidewire lumen, and the stretched down shaft.There was damage to the guidewire coils as they were separated and not level.This damaged area on the guidewire could have also been were the balloon would have been positioned, however, this could not be confirmed as the clinical circumstances could not be replicated.
 
Event or Problem Description
It was reported via facility medwatch# (b)(4) that tip detachment occurred.The target lesion was located in the right radial artery.A 4.00mm x 8mm nc emerge balloon catheter was advanced for dilation.However, after the balloon was inflated with high pressure, the tip of the balloon broke off in the right radial artery.The patient had to go to the operating room for an open procedure to remove the broken piece of balloon.The broken tip was found using fluoroscopy and was easily removed.The procedure was completed with a different device.There were no patient complications reported.The event was corrected.The target lesion is unknown and it was not indicated that the procedure was completed with a different device.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key13307097
Report Number2134265-2022-00401
Device Sequence Number12006532
Product Code LOX
UDI-Device Identifier08714729846307
UDI-Public08714729846307
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0028317304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer03/07/2022
07/14/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date03/08/2022
07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight87 KG
Patient RaceWhite